Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Systemic side effects to local anesthesia

01/28/2009

Question:

I recently had 5 root canals in one visit. For several days now following I have had an increased heart rate - sometimes with palpitations and have been dizzy. Can the 7 plus injections I received for local anesthesia have a systemic effect on me and cause these side effects? I am not in pain so I don`t feel it is a pain issue. Thank you.

Answer:

If your symptoms remain and you have not already done so, you should seek medical consultation. It is very unlikely that a dental procedure would produce prolonged symptoms as you are experiencing. Contact your primary care physician. This could be a minor matter or require some investigation.

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University